Does Birth Control cause Weight Gain?

795 Views Updated: 31 Aug 2017
Follow Post
Does Birth Control cause Weight Gain?

Did you know weight gain is quite prevalent in women in today’s times, especially among women who look up to birth control pills for family planning? That reminds us you must have heard a lot of weight gain stories from friends who have been taking the birth control pill medication to avoid unwanted pregnancy. Many theories and studies rebel against the theories that these pills cause weight gain.

No matter what these theories or studies say, women have been seen gaining weight on consumption of these pills in the first few weeks itself. Though, it is often temporary and results in water retention and not the actual weight gain though. By chance, you find yourself under this category then you must know what to do.

(Image Courtesy: Health Line)

So, let’s come to the question ‘Can Birth control pills cause weight gain?’

Many years ago, hormone related contraception used hormones at levels higher than we get to use today. It is also said that high levels of estrogenic increase the food intake and invites water retention. This issue has been paid attention to the changes in hormonal birth control and advances in combination forms of the pill. Though, not all pills have many estrogenic levels to facilitate weight gain.

Many studies have tried to examine the pivotal relationship between present time’s hormonal birth pills and weight gain. Most of the studies have shown no good evidence to support the much-iterated claim. Any amount of weight gain in the initial weeks or months after starting with consumption of birth control pills is caused due to water retention. It, not the fat which is gained.

(Image Courtesy: Mdpcdn)

How To Address The Issue Of Weight Gain?

Here are the few things you need to keep in mind:

#1. Give It Time

It might be a possibility that you get to experience a little weight gain just right after starting to consume the birth control pills. But, you must remember it is mostly because of water retention and is not the real weight gain. It is temporary and with time it will vanish. Don’t worry! Your weight will get back to normal.

#2. Movement Should Be More

Doing exercise more often and having a balanced and a healthy diet will do good to you than harm later. Also, you must note down that adoption of a healthier lifestyle will just help you shed off those extra pounds which you might gain in the initial weeks of taking birth control pills.

#3. You Might Have To Change Your Pills

Make sure you take an appointment with your doctor if you feel worried about your weight gain which may be due to your intake of birth control pills. You must know that all birth control pills are different so there might be a possibility that your doctor will be able to find birth control pills which won’t lead to weight gain!

Also, in case you don’t like something your doctor recommends, then the only thing you can do is try different options until you find something that could solve your problem!

Did you like the article? Do you have any doubts? Feel free to pose questions by commenting in the box below.

(Featured Image Courtesy: Culinar)

vote-icon.png
Posted by: Jayceon Posts: (5) Opinions: (6) Points: 560 Rank: 234
0

Related polls